Adults, including the elderly and children 12 years and over:
- Take 2 tablets dissolved in a glass of water up to 3-4 times a day if required.
- Avoid taking more often than every 4 hours.
- Avoid taking more than 8 tablets in 24 hour period.
Age: 12 years +
Maximum per order: 1
Pregnancy: Not suitable
Breastfeeding: Not suitable
For short term pain relief, Solpadeine plus can be used to treat mild or moderate pains from a variety of causes, including headaches, migraines, period pains, toothaches, muscular pains, strains or sprains, backache, or sciatica. Solpadeine plus is only for use in patients over 12 years of age, and in cases where the pain has not been alleviated by ibuprofen, aspirin, or paracetamol.
Paracetamol is a common painkiller. It is believed that paracetamol works by decreasing production of prostaglandins in the spinal cord and brain. Prostaglandins cause a react of pain when they affect nerve endings. By reducing the amount of prostaglandins, paracetamol reduces the amount of pain we feel.
Codeine is another common painkiller that is slightly stronger. It is an opioid, which is a type of medicine that works by acting as natural chemicals called endorphins. Codeine, like endorphins, bind to opioid receptors and block nerve signals that transmit feelings of pain to the brain. As a result, even though the cause of the pain remains, the pain signals do not reach the brain.
Solpadeine plus, in capsule or tablet form, contains 8mg of codeine in combination with paracetamol. This makes an effective solution for mild or moderate pain.
Caffeine may improve the painkilling effect of paracetamol, and also reduce any feelings of drowsiness that is caused by codeine.
Do not use more than the recommended dose of Solpadeine plus.
Do not use Solpadeine plus for more than three days without first consulting with a doctor or pharmacist. Regular use of codeine for more than three days can result in addiction.
If feelings of pain do not reduce while using Solpadeine plus, consult with a doctor or pharmacist.
Codeiene can cause the side effect of drowsiness. Solpadeine plus does not contain a large dose of codeine, and also contains caffeine, so drowsiness as a result of taking Solpadeine plus is unlikely. However, you should avoid driving or operating machinery after using Solpadeine plus. You should also avoid consuming alcohol whilst using Solpadeine plus.
As of March 2015, a ‘drug driving’ law has been in effect that allows roadside drug tests for prohibited substances in a driver’s saliva. Codeine is converted into morphine, one such prohibited substance, in the liver. As such, it may be considered an offence to drive while using Solpadeine plus. You should refrain from driving if this medicine affects you in any way that reduces your capability to drive, such as creating feelings of sleepiness, dizziness, lack of concentration, or if you suffer from blurred or double vision.
The effects on the body of metabolising codeine can vary significantly. This means that some people may experience side effects. These can include sleepiness, shallow breathing, reduced levels of consciousness, ‘pin-point’ pupils, reduction in appetite, constipation, nausea, and vomiting. If you begin to experience any of these side effects from Solpadeine plus, you should stop taking the medicine and consult with a doctor or pharmacist. Other people may find that Solpadeine plus do not sufficiently relieve painful symptoms. In this case, you should consult with a doctor or pharmacist.
You should try to avoid a high intake of caffeine whilst using Solpadeine plus, as consuming a lot of caffeine could result in an increased risk in side effects such as anxiety, restlessness, difficulty sleeping, palpitations, headaches, or irritability. Avoid using other products that contain paracetamol alongside Solpadeine plus. Always check the leaflet of any medicines you acquire through a prescription or over the counter, as many medicines contain paracetamol.
Overdosing on paracetamol is dangerous, and can result in serious kidney or liver damage. Never use more than the recommended dose of Solpadeine plus. In the event that an overdose occurs, seek medical advice immediately. It is possible that you will feel completely fine, but suffer serious liver damage afterwards.
The risk of liver damage as a result of a paracetamol overdose can be increased in heavy drinkers, as alcohol increases the risk of liver damage.
Do not use Solpadeine plus for more than three days without consulting with a doctor or pharmacist. Using Solpadeine plus for prolonged periods of time can result in a tolerance to it, making it a less effective treatment for pain. You may also end up dependent on codeine, resulting in withdrawal symptoms when you stop using Solpadeine plus.
Using painkillers to deal with headaches too often can end up making the headaches worse.
You should not use Solpadeine plus if you are also taking, or have taken in the last 14 days, a monoamine oxidase inhibitor (MAOI). MAOIs include the medicine selegiline for Parkinson’s, and the antidepressants trancylpromine, phenelzine, isocarboxazid, and moclobemide.
Do not use other medicines containing paracetamol whilst using Solpadeine plus. Many common medicines for pain, colds or flu contain paracetamol, so ensure you check the information of any other medicines you take whilst using Solpadeine plus. Paracetamol can be known as acetaminophen in the USA.
Whilst the amount of codeine contained within Solpadeine plus is unlikely to cause drowsiness, this likelihood can be increased if any of the following are used at the same time:
Antipsychotics, such as haloperidol or chlorpromazine
Benzodiazepines, such as temazepam or diazepam
Sedating antihistamines, such as chlorphenamine, promethazine, tripolidine, or hydroxyzine
Opioid painkillers, such as dihydrocodeine, morphine, or tramadol
Tricyclic antidepressants, such amitriptyline
Codeine can cause reduced muscle activity in the gut, and so may counteract the effect of the following medicines:
If codeine is taken alongside the following antimuscarinic medicines, there can be an increased risk of side effects such as constipation, dry mouth, or blurred vision:
Certain medicines for Parkinson’s, such as procyclidine, orphenadrine, or trihexiphenidyl
Certain medicines for urinary incontinence, such as oxybutynin, flavoxate, tolterodine, propiverine, or tropsium
Antipasmodics, such as atropine or hyosine
Using codeine alongside antimotility medicines to treat diarrhoea can cause sever constipation.
Using Quinidine, rifampicin, or ritonavir can hinder the pain reducing effect of codeine.
Do not take Colestryamine within an hour of using Solpadeine plus as it reduces the absorption of paracetamol.
The following other medicines contain the same active ingredients as Solpadeine plus:
Solpadeine max soluble tablets
Syndol headache relief
The following non-prescription medicines contain paracetamol and codeine, but don’t contain caffeine:
Solpadeine max tablets
The following prescription medicines contain paracetamol and codeine, but don’t contain caffeine:
You can also obtain co-codamol and effervescent tablets marketed as generic unbranded medicine, with non-prescription or prescription strength.
Solpadeine plus should not be used for more than three days in a row without consulting a doctor. Using Solpadeine for prolonged periods of time can result in the body growing a tolerance to it, reducing the effectiveness. It is also possible to become dependent on codeine, resulting in withdrawal symptoms when treatment is ceased.
Is it safe to buy Solpadeine plus soluble tablets online?
Buying medicine online is completely safe as long as you use a website that is operated legally and adhering to regulations. The Independent Pharmacy is and NHS Online Pharmacy that provides genuine medicine through a safe and convenient service.
How do I buy Solpadeine plus online?
Very easily! Simply select ‘Buy’ above, and you will be directed to a short health questionnaire. This is just to ensure that it is safe to supply Solpadeine plus to you. In less than two minutes, your medicine can be on its way!
What are the advantages to buying Solpadeine plus online?
You don’t have to travel to a pharmacy – it is quick and convenient.
We offer home delivery that is reliable and fast.
We offer competitive prices.
All the information you need when purchasing your medicine is available right here in one place.
Generally, pain is the body’s mechanism for telling us that something is going wrong. An injured area will release chemicals called prostaglandins, which cause inflammation and cause nerve signals to reach the brain.
There are three classifications of pain:
This pain does not last long and is fast to appear, such as an ankle sprain or headache.
This is pain that stays around long-term, such as pain associated with arthritis. Often this pain requires management by your GP.
This pain appears and disappears over time – like period pain.
According to research, millions of people suffer from regular pains and aches, such as simple headaches. Over 25 million work and school days are lost to these recurrent minor pains every year. Click on the body part corresponding to your pain to see more information and how Solpadeine could help you deal with these problems.
Migraines, while less common than headaches, can be incredibly severe and debilitating. They are often associated with specific triggers such as certain foods or stress. Some people experience an ‘aura’ before a migraine, such as visual disturbances.
Period pain can be a debilitating annoyance to over half of women. The womb’s muscle wall can contract, compressing the blood vessels of the womb. These cramps reduce oxygen supply in the area, and so prosaglandins are released and pain is experienced.
Most people experience back pain at some point in their lives. Generally, back pain is a symptom of stress to the muscles, tendons or ligaments in the back. This can be caused by heavy lifting, poor posture, bending incorrectly or twisting the back.
A muscle strain is when a muscle becomes stretched or torn. A muscle sprain is when a ligament becomes twisted or stretched. Often, these types of injuries happen during physical activities such as sports. Usually, sprains are more serious than strains.
Non-Prescription Alternatives for the treatment of Pain are;
If your pain does not ease or becomes severe, contact your GP or Pharmacist for further advice.
Adults, including the elderly and children 12 years and over:
Not everyone will experience side effects when they take medication, however if you do they can include:
If you are concerned about these effects, or if the product affects you in any other way, stop using it and talk to your doctor or pharmacist.
The active ingredients contained in this medicine is/are:
Paracetamol 500mg, Codeine Phosphate Hemihydrate 8mg and Caffeine 30mg
The medicine also contains the following inactive ingredients to make up the complete product:
Sodium Bicarbonate, Sorbitol Powder (E420), Saccharin Sodium, Sodium Lauryl Sulfate, Citric Acid, Sodium Carbonate, Polyvinylpyrrolidone and Silicone Fluid.
Reading the following warnings carefully will help to ensure you are selecting an appropriate product.
Please read all packaging and the Product Information Leaflet before taking any new medicine and inform your doctor of medicines you are taking or intend to take.
We offer FREE standard tracked delivery on orders over £40.
The following delivery options are available:
All our orders are sent out using Royal Mail. We always aim to dispatch all orders received before
All orders can be fully tracked in your account.
We ensure all parcels are in plain packaging for discreet delivery of your medicines and pharmacy goods.
Deliveries containing pharmacy-only or prescription medicines may require a signature on receipt.
Delivery is free for all NHS prescriptions.
Please note: Royal Mail do not deliver on Sundays or Bank Holidays - this should be taken into account when ordering.
If you are not home to accept your delivery, a card should be left by the Royal Mail representative. This card will provide details of where you can collect the order or how to arrange re-delivery.
Should you be unable to collect your missed delivery or arrange for your medication to be redelivered by Royal Mail, the pharmacy can resend your medication to the same, or a different address provided it has been returned to us and this happens within a
Once a package has been shipped with Royal Mail we advise that you are bound to the terms and conditions of their use together with the terms and conditions contained herein.
You have the right to cancel your order up to the point when your treatment is dispatched. The pharmacist must destroy any medication within 30 days of it being returned, even un-opened boxes, so we are not able to offer refunds once your treatment has been dispatched.
We are unable to ship orders to mailing or forwarding houses for onwards shipping to locations outside of the UK.
Unfortunately we are unable to deliver medicines to BFPO postcodes.
Please be aware that Royal Mail Guaranteed services are not available to all customers in the UK, especially those that live in remote postcodes. Royal Mail
We deliver by 5.30pm the next working day in the following postcode areas:
AB30 - 39, 41 - 45, 51 - 56
GY9 Alderney (Channel Islands)
HS1, 3 - 9
IV21 - 28, 40 - 49, 51 - 56
KW1 - 3, 5 - 15
KW16 Stromness Town only
PA28 - 38, 41 - 49, 76, 77
PH15, 17 - 26, 31 - 40, 49, 50
We deliver within two working days by 5.30pm to the following postcodes areas:
GY1 Herm (Channel Islands)
GY9 Sark (Channel Islands)
PA60 - 75, 78
We deliver within three working days by 5.30pm to the following postcode areas:
KW16 - non-Town
PH30, 41 - 44
Please note: This applies to our 'Special Delivery' and 'Saturday Guaranteed' services.
We are currently unable to ship orders outside of the UK.
We are unable to ship orders to mailing or forwarding houses for onwards shipping to locations outside of the UK.
Solpadeine Max tablets contain paracetamol 500mg and codeine 8mg per tablet. Paracetamol is a pain killer, that when combined with codeine, can offer significant pain relief for conditions such as headache & migraine, dental pain, rheumatic & muscular pain, period pain, and neuralgia.
In adults and children 12 years and over, the dose of Solpadeine Plus is 1 or 2 tablets every 4 – 6 hours. You should not take more than 8 tablets in a 24-hour period.
You can combine Solpadeine Plus with ibuprofen tablets and some topical pain relief such as Deep Heat, Ibuleve or CuraHeat patches. Solpadeine Plus should not be taken with any other products containing paracetamol or codeine.
Solpadeine Plus contains codeine, which is potentially addictive if misused. It is therefore advised that you do not take Solpadeine Plus for more than 3 consecutive days. If you feel like you need to take Solpadeine Plus for more than 3 consecutive days because you are suffering with pain that is not getting better, you should consult your GP to discuss effective long-term pain relief.
Solpadeine Plus is a painkiller that contains codeine. For that reason, to ensure the safety of our patients and the legal operating of our pharmacy, we only supply one box of any codeine containing treatment at one time.
Solpadeine Plus tablets are not addictive if they are taken according to the manufacturers instructions. If they are used occasionally for short-term episodes of pain that last for no more than 3 days and the maximum dose is not exceeded, there is no need to worry.
Solpadeine Plus can become addictive if incorrectly used for long periods. If you are concerned about addiction to Solpadeine Plus or codeine, you should talk to your GP in confidence.
There is no specific need to take Solpadeine Plus with or without food; it is down to personal preference.
No, there is no need to crush or break Sopladeine Plus Soluble tablets, they can be dissolved in water and drank.
No, neither paracetamol or codeine have any affect on asthma.
Even if you have previously had stomach problems including stomach ulcers, perforation or bleeding, you should not experience any problems when taking Solpadeine Plus. It does not contain ibuprofen or aspirin therefore it should not cause any stomach issues, whether it is taken with or without food.
There should be no adverse effects on your liver if you take Solpadeine Plus following the manufacturers instructions. It contains paracetamol which is toxic to the liver in overdose, it is therefore extremely important you do not exceed 8 Solpadeine Plus tablets in 24 hours.
No, there is no need to drink the residue left after dissolving a Solpadeine Plus soluble tablet. This is material that is used to help keep the tablet solid until it dissolves; the active drugs are already dissolved in the water.
You should use a normal glass of water (200 – 300mL) to dissolve 1 or 2 tablets. It should not be too cold as this will prevent the drugs from properly dissolving, however if it is too hot the mixture will foam and be hard to drink. It is best around room temperature.
We guarantee to beat the price of any similar service.
Complete your purchase in minutes.
Our UK-based team is always available to help.
Same day dispatch before 4pm with tracked delivery.
It's easy! Follow our simple process to get the treatment or advice you need in no time.
Did you know you can search from anywhere on the site? Simply press 's' on your keyboard and our quick search tool will appear.
If you can't find what you are looking for, please contact our support team on 0333 2200 519.